Georgia, 2003Heavy Rain in Georgia, August 1, 2003
August 1, 2003 · NWS FFC · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 1, 4:50 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 1, 4:50 PM EST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI AUG 1 2003
.SHORT TERM...ALL MODELS IN PRETTY GOOD AGREEMENT THROUGH THE
WEEKEND. A LITTLE DRIER AIR ALOFT WORKING INTO NORTHWEST PART OF CWA
THROUGH TONIGHT WITH ISOLATED CONVECTION AT THE BEST THIS EVENING
OVER NORTHWEST GEORGIA. ACTIVITY SHOULD BE MORE SCATTERED ACROSS
SOUTHEAST CWA THIS EVENING BUT SHOULD MOSTLY DIE OUT BY MIDNIGHT.
UPPER LOW OVER LAKE SUPERIOR FORECAST TO DROP OVER SOUTHERN PART OF
GREAT LAKES THROUGH WEEKEND WITH TROUGH BECOMING MORE PRONOUNCED
OVER EASTER PORTION OF NATION. SHORT WAVES RIPPLE THROUGH TROUGH AT
THE SAME TIME. NEXT SHORT WAVE BRING ANOTHER ARE OF MOISTURE INTO
NORTHWEST GEORGIA SATURDAY AFTERNOON AND OVER CWA SATURDAY NIGHT AND
SUNDAY SO WILL INCREASE POPS IN ASSOCIATION WITH THIS SYSTEM. NO
REAL CHANGE IN TEMPERATURES EXPECTED EXCEPT COULD BE A COUPLE OF
DEGREES LOWER SUNDAY WITH THE INCREASE IN POPS.
.EXTENDED...TIMING OF SHORT WAVES AROUND THE LONG WAVE TROUGH WILL
BE DIFFICULT THROUGH EXTENDED PERIOD. AVN SHOWS MORE SIGNIFICANT
SHORT WAVE MOVING INTO LONG WAVE TROUGH WED/THU TIME FRAME WHICH
SHOULD GIVE CWA GOOD CHANCE OF MORE SHOWERS AND THUNDERSTORMS. AGAIN
NO REAL COOLING SEEN DURING EXTENDED PERIOD SO WILL CONTINUE MAINLY
WITH TEMPS IN THE MID 80S TO LOW 90S AND LOWS AT NIGHT MID 60S TO
MID 70S.
.PRELIMINARY POINT TEMPS/POPS...
KATL 70 87 70 86 / 20 20 30 50
KAHN 70 87 70 87 / 20 20 30 50
KGVL 69 86 69 85 / 20 20 40 50
KRMG 72 89 72 87 / 10 30 50 50
KCSG 73 90 73 89 / 20 30 20 50
KMCN 72 90 72 89 / 30 30 20 50
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
.AVIATION DISCUSSION...DRIER AIR ALOFT THIS EVENING OVER NORTH GA
WITH LESS CONVECTION. HOWEVER...HIGH RH REMAINS BELOW 700 MB. WILL
KEEP MENTION OF CEILINGS BELOW 1 THSD FOR EARLY MORNING HOURS.
VISIBILITY UNRESTRICTED EXCEPT NER 5 MILES IN FOG AROUND SUNRISE.
LIGHT SOUTHWEST WINDS.
38
Hazardous weather outlook, Aug 1, 5:00 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT FRI AUG 01 2003
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011600-
600 AM EDT FRI AUG 01 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT.
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ACROSS THE EASTERN UNITED STATES
TODAY AS A WEAK SURFACE BOUNDARY MEANDERS ACROSS CENTRAL GEORGIA. A
MOIST UNSTABLE SOUTHWEST LOW LEVEL FLOW WILL CONTINUE ACROSS THE
AREA.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE
LIGHTNING AND HEAVY RAIN.
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH AND
CENTRAL GEORGIA AGAIN TODAY...AS AN UPPER LEVEL LOW PRESSURE TROUGH
CONTINUES OVER THE EASTERN U.S. AND A WEAK SURFACE BOUNDARY MEANDERS
ACROSS THE STATE. WITH LIFTED INDICES IN THE ZERO TO MINUS 3 RANGE
AND CAPES 1000 TO 2000...SOME OF THE STORMS MAY BE STRONG...BUT ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS. THE BEST CHANCE FOR
THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS
LINE WITH THE BEST TIME FOR DEVELOPMENT BETWEEN 2 PM AND 9 PM.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Aug 1, 3:22 PM EST, 2 hours 8 minutes before
GAZ108-012100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT FRI AUG 1 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...GUSTY WINDS AND
INTENSE LIGHTNING IN WILCOX COUNTY UNTIL 500 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER AND SOUTH OF ROCHELLE...THIS THUNDERSTORM
WAS NEARLY STATIONARY.
EXPECT FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH WITH THIS
STORM. DUE TO THE SLOW MOVEMENT OF THE STORM RAINFALL AMOUNTS WILL
REACH UP TO AN INCH AND A HALF IN AN HOUR. THIS COULD CAUSE PONDING
OF WATER ON ROADS AND IN LOW LYING AREAS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 1, 3:58 PM EST, 1 hour 32 minutes before
GAZ108-012130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT FRI AUG 1 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SOUTHERN WILCOX
COUNTY UNTIL 530 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW LIGHT TO MODERATE RAIN ACROSS SOUTHERN WILCOX COUNTY FROM NEAR
PITTS TO SOUTHEAST OF ABBEVILLE.
AS MUCH AS TWO TO TWO AND A HALF INCHES OF RAIN HAS FALLEN ACROSS
SOUTHERN WILCOX COUNTY IN THE PAST COUPLE OF HOURS...LEADING TO
PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 1, 4:04 PM EST, 1 hour 26 minutes before
GAZ096-107-109-012145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT FRI AUG 1 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PULASKI...DODGE AND
BLECKLEY COUNTIES UNTIL 545 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS...WITH HEAVY RAIN...FROM NEAR CHESTER TO COCHRAN AND
HAWKINSVILLE...MOVING NORTH AT 10 MPH.
DUE TO THE SLOW MOVEMENT OF THESE STORMS...HEAVY RAINFALL WILL
CONTINUE ACROSS THE AREA. EXPECT PONDING OF WATER ON ROADWAYS AND IN
OTHER LOW LYING AREAS. WATER MAY RISE RAPIDLY ON SMALL CREEKS AND
STREAMS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 1, 4:50 PM EST, 40 minutes before
GAZ082-012230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT FRI AUG 1 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN...INTENSE LIGHTNING...
SMALL HAIL AND GUSTY WINDS IN BIBB COUNTY UNTIL 630 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF PAYNE TO SOUTH OF MACON...MOVING EAST AT
15 MPH.
EXPECT VERY HEAVY RAIN...UP TO 2 INCHES IN AN HOUR...FREQUENT
LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND POSSIBLY SOME PEA SIZED
HAIL WITH THESE STORMS. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS AND IN OTHER LOW LYING AREAS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 1, 5:28 PM EST, 2 minutes before
GAZ061-073-084-012315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT FRI AUG 1 2003
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN
WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 715 PM EDT...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS...WITH HEAVY RAIN...FROM NEAR MILLEDGEVILLE AND
IRWINTON TO NEAR DEVEREUX.
HEAVY RAINFALL IN THIS AREA WILL LIKELY CAUSE PONDING OF WATER ON
ROADWAYS AND IN OTHER LOW LYING AREAS ALONG WITH RISING WATER ON
SMALL CREEKS AND STREAMS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Heavy Rain, Bibb
- When
- August 1, 5:30 PM EST to 6:30 PM EST
- Where
- Bibb County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.807, -83.698 (the zone’s center; the record gives no point)
The Bibb county Sheriff and the Macon Police Department reported that heavy rain over a one to two hour period had resulted in minor street flooding, as well as minor flooding of the yards of some homes. There were a few roads in the Macon area that had one or two lanes closed for a while.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, August 1 to 31, 2003$645 million · 51 events
- Hail and Damaging Winds in Oklahoma, August 1, 20031 death · 1 injured · $390,000 · 1 in hail · 37 events
- Drought in Iowa, August 1 to 31, 2003$312 million · 21 events
- Hail and Damaging Winds in Michigan, August 1, 20031 death · 2 injured · 1 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 1, 2003$505,000 · 1.75 in hail · 17 events
- Damaging Winds in Arkansas, August 1, 2003$275,000 · 70 kt wind · 4 events
- Hail and Lightning Strike in Illinois, August 1, 2003$203,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Illinois, August 1, 20031.75 in hail · 65 events
- Hail in Iowa, August 1, 2003$175,000 · 1.75 in hail · 1 event
- Tornado and Hail in Indiana, August 1, 20032 injured · $3,000 · F1 · 20 events
- Hail and Damaging Winds in Wisconsin, August 1, 2003$100,000 · 1.75 in hail · 11 events
- Hail in Illinois, August 1, 2003$138,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332789.